Repository: Freie Universität Berlin, Math Department

Stochastic homogenization of plasticity equations

Heida, Martin and Schweizer, Ben (2018) Stochastic homogenization of plasticity equations. ESAIM: Control, Optimisation and Calculus of Variations, 24 (1). 153 -176.

PDF - Accepted Version

Official URL:


In the context of infinitesimal strain plasticity with hardening, we derive a stochastic homogenization result. We assume that the coefficients of the equation are random functions: elasticity tensor, hardening parameter and flow-rule function are given through a dynamical system on a probability space. A parameter \epsilon > 0 denotes the typical length scale of oscillations. We derive effective equations that describe the behavior of solutions in the limit \epsion -> 0. The homogenization procedure is based on the fact that stochastic coefficients “allow averaging”: For one representative volume element, a strain evolution [0; T] \ni t \mapsto\xi(t) \in Rd^dxd _s induces a stress evolution [0; T] \ni t \mapsto\Sigma(\xi)(t) \in Rd^dxd _s . Once the hysteretic evolution law \Sigma is justified for averages, we obtain that the macroscopic limit equation is given by -\triangledown\cdot\Sigma(\triangledown^s u) = f.

Item Type:Article
Subjects:Mathematical and Computer Sciences > Mathematics > Numerical Analysis
Divisions:Department of Mathematics and Computer Science > Institute of Mathematics
ID Code:2151
Deposited By: Silvia Hoemke
Deposited On:07 Dec 2017 17:29
Last Modified:17 Jan 2022 17:29

Repository Staff Only: item control page